I've been sick ever since i got my wisdom teeth out in July 2009. i was diagnosed with Glandular Fever in November 2009 and since then have never fully recovered - picking up a range of symptoms ever since.
I have also been on the pill (i started on Logynon 30ED for bad period pain and cramping, and was put on to Microgynon 50ED when the first didnt work) i have been off the pill for about a month now, and most of the symptoms i did have are much less or have gone completely, but now i am suffering INCREASINGLY bad Migraine headaches, up to 4 times a week.
I have had a cat scan as we (my mum and doctor) thought it was sinus related as i have regular sinus infections and come from a family history of sinus trouble. but the scans came back clear and normal - at least i know i have a brain!!! I am lactose intolerant so obviously know that this is a trigger for the headaches, although i have also found that i can not eat bread.. as it is also a trigger.
regular visits to the doctor are seeming pointless as he says "rest" - but i am 18 years old!! i have a job, i have a boyfriend, i am in my second year of uni - and i get PLENTY of rest!!!!
the migraines that i get last for a whole day and only cease when i finally fall asleep at night and sleep the rest of it off. i've been taking prodeine which takes away the pain but makes me super drowsy, but only for the pain to come back within 6 hours. when the migraines hit i have no warning, it starts as a normal headache and builds rapidly (which normally means i take mid-strength medication but find i need to take more within an hour or less). I am at a loss of what else i can do! the migraines are ruining my life and i cant do anything but lie still until the pain passes - which is hours!
PLEASE if anyone can help me, it would be greatly appreciated!!
I would go back to the doc who wrote you the scrip for the pill (your gyn?) and talk to them. It could be that the hormones that they put you on are, while helping your other symptoms, are making the migraines worse. They need to know that your head pain has increased this much, and so quickly.
Thanks Dame - but as i've said above, i've taken myself off the pill completely. i wasnt using it for contraception, i was using it to cure other symptoms that i was having like severe period pain and irregularity. since going OFF the pill - thats when the migraines have started and become worse.
the doctor sent me for a cat scan and thought it was sinus trouble but everything came back clear and normal. i'm at a loss on what to do, as i'm only young and its ruling my life. the doctor keeps saying just take strong pain medication and rest. but its hard when i have university and work commitments... the migraines are during the day and i often get them at work or uni, i cant just leave and go home to sleep it off...
thank you for your help tho :)
regular visits to the doc are proving useless :(
i have thought about a naturopath and gettin tests done to see if i'm allergic to anything else?
How are you? If preventive and abortive medications prescribed by your doctor are not working, it is best that you inform him or her about this. There are a lot of migraine medications available and it may not be easy to determine which works for you. You may also want to try biofeedback therapy or other complimentary and alternative medicine methods while searching for the possible cause, which may need further testing. Take care and do keep us posted.
yeh i'm doin ok. i'v had 2 good days but then had some very weird symptoms today - totally unrelated to a migraine. dizzy, weakness, feeling faint, tingly feelings on my face, extreme coldness in hands and feet, very shaky. I have regular visits to my doctor and tell him that the medication prescribed is not working or is not strong enough, although his answer to everything is always "rest". what is biofeedback therapy?? and as far as alternative medicine goes, i have a study break this coming week that i am hoping to look into Naturopath's and having tests for different allergies that could be causing the reactions.
thank you for your reply - and i will keep you posted :)
Sorry, I misread the entry. I've been fighting a Migraine of Doom for over a week now.
I can TOTALLY understand your frustration concerning having clean scans but still being in so much pain. It's very confusing for me. I've had migraines all my life, increasing in severity with age, and yet there's NOTHING physically wrong w/ me. Quite annoying.
Getting a test to see if there's anything else you're allergic to is a VERY smart idea. The test might come up with something you never thought that you could be allergic to.
Haha thats ok :)
oh no! yes i've had a few that have lasted a day or 2 which is frustrating with university and work commitments. i've missed so much and its affecting my studies! but without an actual cause its hard to provide medical certificates etc..
yes it is extremely annoying but it is also good to know that i'm not the only one out there that is suffering!!
thank you! and i hope that you find something that can explain your migraines!
I hope you are feeling better now. I agree with the allergy testing. You can also check on the migraine tracker here in Medhelp to determine the possible triggers of both your headache and possible allergy. I can think of stress, hormonal and environmental causes that may be the culprits. Biofeedback is a technique that trains people to improve their health by controlling the heart rate, blood pressure, muscle tension, and skin temperature. Biofeedback is an effective therapy for many conditions specifically high blood pressure, tension headache, migraine headache, chronic pain, and urinary incontinence. This has helped plenty of headache sufferers like you. Take care!
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.